Hail, Knox
- When
- October 9, 7:40 PM CST to 7:55 PM CST
- Where
- Knox County, Bloomfield
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.600, -97.633
Hail lasted for 15 minutes and was up to 1 inch in diameter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Oct 9, 1:00 PM CST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 200 PM CDT TUE OCT 9 2001 NEAR TERM CONCERN IS RISK OF SEVERE WEATHER THROUGH AT LEAST 06Z. SURFACE ANALYSIS EARLY THIS AFTN SHOWED A STRONG LOW PRES CENTER OVER SWRN NE. DRYLINE EXTENDED SOUTH INTO W TX. CDFNT STARTING TO BECOME A BIT MORE DEFINED FROM NWRN MN INTO THE LOW AND THEN BACK INTO CO. 12Z ETA MODEL MOVES SFC LOW INTO SWRN MN BY 06Z AS SHORTWAVE ENERGY KICKS OUT. JET DYNAMICS ARE ALSO PLAYING A PART IN OUR WEATHER. UPPER AIR ANALYSIS FROM THIS MORNING SHOWED ONE JET SEGMENT FROM MT NEWD INTO CANADA...AND ANOTHER OVER THE PNHDL OF TX. 12Z MODELS HAVE NOT AFFECTIVELY INITIALIZE THE SRN JET MAX. 18Z 250 MB PROFILER WINDS SHOWED MAX VALUE OF 95 KTS AROUND HILLSBORO KS. LATEST SATELLITE IMAGERY SHOWED PLENTY OF BREAKS IN THE CLOUDINESS OVER THE WRN PART OF KS INTO SWRN NE...WITH TEMPS IN THE 70S TO LOWER 80S. SATELLITE SHOWS PLENTY OF BREAKS IN THE CLOUDINESS FROM SWRN NE INTO WRN KS...AND CLOUDS HAVE BEEN THINNING INTO SOUTH CENTRAL NE INTO NRN KS. MAIN THREATS ARE HAIL AND WIND...BUT TORNADOES CAN NOT BE RULED OUT...MAINLY TO OUR W AND SW. CDFNT SHOULD MOVE THROUGH MOST OF THE FCST AREA BY 12Z WED...BUT MAYBE NOT IN FAR SWRN IA. THREAT OF ANY SIGNIFICANT PCPN SHOULD ALSO END BY AROUND THAT TIME AS Q VECTOR DIVERGENCE INDICATES STRONG SUBSIDENCE. THE BULK OF CLOUD COVER SHOULD BE GONE BY NOON...BUT SOME 850 MB MOISTURE LINGERS. WILL KEEP SOME CLOUD COVER AROUND EARLY...THEN IT SHOULD BE PARTLY SUNNY WITH HIGHS IN THE UPPER 50S AND LOWER 60S. CONDITIONS SHOULD BE CLEAR TO PARTLY CLOUDY IN THE WED NGT TO THU PERIOD...AND WILL NOT DEVIATE MUCH FROM NGM MOS. MRF AND ECMWF ARE IN GOOD AGREEMENT WITH SPEED OF SHORTWAVE TROF MOVING INTO THE ROCKIES AND WRN PLAINS BY 12Z FRI...AT LEAST OVER THE CONUS. MRF IS A BIT STRONGER/DEEPER...BUT 500 MB PATTERN IS VERY SIMILAR. SO...HAVE INCREASED CHANCE OF PCPN FOR FRI. AGREEMENT REMAINS DECENT INTO THE SAT/SUN TIMEFRAME...AS LONGWAVE TROUGH BECOMES ESTABLISHED OVER THE NRN AND CNTRL PLAINS. MRF REMAINS A BIT STRONGER...AND EVEN STARTS TO DEVELOP A CLOSED LOW NEAR THE ND/MN BORDER BY 12Z SUN. DURING THE SAME TIME...ECMWF HAS A VERY STRONG RIDGE OVER THE ERN PACIFIC INTO CA. BOTH MODELS INDICATE AN INCREASE IN WAVE NUMBER BY 12Z MON. CONFIDENCE OF 4-7 DAY FCST ABOVE AVERAGE TODAY. .OMA...NONE. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT TUE OCT 9 2001 STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN AREAS OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. A SURFACE LOW PRESSURE SYSTEM IS LOCATED SOUTHWEST NEBRASKA WILL MOVE INTO SOUTHWEST MINNESOTA BY WEDNESDAY MORNING AND TRAIL A STRONG COLD FRONT ACROSS THE CENTRAL PLAINS. IN ADDITION A UPPER AIR DISTURBANCE WILL BE MOVING ACROSS THE PLAINS. THESE FEATURES WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE THUNDERSTORMS. INSTABILITY AND WIND SHEAR ARE FAVORABLE FOR SOME SUPERCELL THUNDERSTORMS TO FORM. WITH THE FAVORABLE LOW LEVEL WIND SHEAR...SOME STORMS COULD GENERATE TORNADOES THIS EVENING... ESPECIALLY WEST OF A LINE FROM CROFTON TO BEATRICE. OTHERWISE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. GW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
534 PM CDT TUE OCT 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0518 PM 8 SW CEDAR RAPIDS NE TORNADO
10/09/01 BOONE BRIEF TOUCHDOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
548 PM CDT TUE OCT 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0533 PM CEDAR RAPIDS NE TORNADO
10/09/01 BOONE REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
708 PM CDT TUE OCT 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM CEDAR RAPIDS NE 1.25 INCH HAIL
10/09/01 BOONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0654 PM 2 NW DUNCAN NE TORNADO
10/09/01 PLATTE REPORTED BY MEDIA.
0659 PM CEDAR RAPIDS NE 1 INCH HAIL
10/09/01 BOONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
744 PM CDT TUE OCT 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 1 N ST EDWARD NE 1 INCH HAIL
10/09/01 BOONE REPORTED BY PUBLIC.
0703 PM 2 E MONROE NE TORNADO
10/09/01 PLATTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0725 PM 1 N ST EDWARD NE .75 INCH HAIL
10/09/01 BOONEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
802 PM CDT TUE OCT 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 2 W MADISON NE 1 INCH HAIL
10/09/01 MADISON REPORTED BY COOPERATIVE
OBSERVER.
0752 PM 1 E HUMPHREY NE TORNADO
10/09/01 PLATTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Sioux Falls radar (KFSD), 132 km away, was scanning. The volume nearest the first event began at 01:37 UTC.
1 hail. Local standard time, as filed.
Hail lasted for 15 minutes and was up to 1 inch in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269544.